Thunderstorm Wind, Orange
- When
- July 8, 12:56 PM EST
- Where
- Orange County, Edgewood
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 28.500, -81.370
Thunderstorms produced a wind gust of 54 knots.
Sea breeze thunderstorms produced strong winds in Central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Sea breeze thunderstorms produced strong winds in Central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 8, 8:25 AM EST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 925 AM EDT TUE JUL 8 2008 .DISCUSSION... A FEW CELLS BRUSHING THE COAST AND MOVING ONSHORE SOUTHERN COASTAL SECTIONS PRESENTLY. ACTIVITY MAINLY SHOWERS BUT HAS BEEN A LIGHTNING STRIKE OR TWO NOTED. MAIN SURFACE RIDGE AXIS DRIFTING BETWEEN 29-31N. SOME CIRCULATION ASSOCIATED WITH VORTS MOVING AROUND PERIPHERY OF RIDGE AXIS NOTED IN VIS IMAGES OFF FL W COAST. MORNING SOUNDINGS ALONG THE EAST COAST REPORTING PWATS 1.9 IN...BUT DRIER AIR LOOMING TO THE SE WITH NASSAU SOUNDING PWATS DOWN TO 1.31 IN THIS MORNING. POSITION OF RIDGE AXIS SUCH THAT FLOW HAS DEEPER SELY COMPONENT IN THE SOUTH...THEN INCREASINGLY SOUTHERLY ABOVE LOWER LEVELS HEADING NORTH. WHAT THIS MEANS IS STORMS WILL BETTER BE ABLE TO GET CLOSER TO AND EVEN HUG THE COAST THE FARTHER NORTH YOU GO...WITH A GRADUAL DECREASE EXPECTED SE SECTIONS AS THE DAY WEARS ON. GRIDS/ZONES TRENDED THIS WAY...RANGING FROM LIKELY NW TO LOW END SCATTERED SE. PRIMARY CONCERNS WILL BE HEAVY DOWNPOURS AND LIGHTNING STRIKES...BUT ATMOS REMAINS COOL/DRY ENOUGH AT MID LEVELS FOR A FEW STRONGER STORMS WITH BEST BOUNDARY COLLISIONS LATE AFTERNOON OVER THE INTERIOR. && .AVIATION...(PREVIOUS) VFR CIGS THIS MORNING WITH ISOLD SHRA NEAR THE COAST. EXPECT CONVECTION TO INCREASE IN COVERAGE BY 16Z JUST INLAND FROM THE COAST...MOVING NORTHWARD. INTERIOR TERMINALS (MCO/ORL/SFB/LEE) SHOULD SEE TEMPO MVFR CONDS IN TSRA 18Z-22Z...AND POSSIBLY EARLIER AT MCO. ACTIVITY MAY STAY JUST WEST OF COASTAL TERMINALS (DAB/MLB/VRB) WITH VCTS. && .MARINE...WINDS LIGHT/VARIABLE OVER WATERS THIS MORNING BUT WILL INCREASE NEAR THE COAST THIS AFTERNOON WITH SEA BREEZE ONSET. TSRA OVER WATERS THIS MORNING SHOULD DECREASE FROM SOUTH TO NORTH THROUGH THE AFTERNOON. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && GLITTO/SEDLOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 530 AM EDT TUE JUL 8 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 530 AM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DEEP MOISTURE AND A MID LEVEL DISTURBANCE WILL TRIGGER SCATTERED LIGHTNING STORMS TODAY. A FEW STORMS WILL BECOME STRONG... PRIMARILY INLAND FROM THE COAST...CAPABLE OF PRODUCING DOWNBURST WINDS AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. STORM MOVEMENT WILL BE TOWARD THE NORTH AT 15 TO 20 MPH. ...FLOOD IMPACT... A FEW STORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME...CAUSING TEMPORARY FLOODING OF SOME ROADS AND POOR DRAINAGE AREAS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS MAY PRODUCE WIND GUSTS NEAR 35 KNOTS WHICH COULD AFFECT THE INTRACOASTAL AND ATLANTIC WATERS...MAINLY NORTH OF SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STORM COVERAGE IS EXPECTED TO DECREASE WEDNESDAY THROUGH FRIDAY WITH THE BEST CHANCE OCCURRING IN THE EVENING HOURS WITH LATE SEA BREEZE COLLISIONS OVER NORTHERN SECTIONS. IN ADDITION...A LONG PERIOD SWELL GENERATED BY DISTANT HURRICANE BERTHA IS FORECAST TO BEGIN IMPACTING THE EAST CENTRAL FLORIDA COAST BY FRIDAY...AND CONTINUE THIS WEEKEND. THIS INCOMING SWELL WILL INCREASE THE THREAT FOR STRONG RIP CURRENTS...AND COULD MAKE NAVIGATING INLETS MORE HAZARDOUS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 112 PM EDT TUE JUL 8 2008 FLZ053-081800- OSCEOLA- 112 PM EDT TUE JUL 8 2008 ...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL OSCEOLA COUNTY... AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES SOUTHWEST OF HOLOPAW...MOVING NORTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HARMONY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. OTHER STRONG STORMS IN NORTH CENTRAL OSCEOLA COUNTY WERE NEAR NARCOOSSEE AND EAST LAKE TOHO. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 136 PM EDT TUE JUL 8 2008 FLZ047-053-054-081815- INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY- 136 PM EDT TUE JUL 8 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL BREVARD COUNTY... NORTHERN INDIAN RIVER COUNTY...NORTHEASTERN OSCEOLA COUNTY... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 11 MILES NORTHWEST OF BLUE CYPRESS LAKE...MOVING NORTH AT 20 MPH. DEER PARK IS IN THE PATH OF THIS STORM. OTHER STRONG STORMS IN THE AREA WERE LOCATED OVER BLUE CYPRESS LAKE AND SOUTHWARD TOWARDS PARADISE PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorms produced a wind gust of 54 knots.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129112.